Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Natural sorting over permutation spaces


Authors: R. M. Baer and P. Brock
Journal: Math. Comp. 22 (1968), 385-410
MSC: Primary 68.00
DOI: https://doi.org/10.1090/S0025-5718-1968-0228216-8
MathSciNet review: 0228216
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. M. Baer & P. Brock, "Natural sorting," J. Soc. Indusl. Appl. Math., v. 10, 1962, pp. 284-304. MR 27 #4396. MR 0154448 (27:4396)
  • [2] R. M. Baer & M. G. Redlich, "Multiple-precision arithmetic and the exact calculation of the $ 3 - j,6 - j$ and $ 9 - j$ symbols," Comm. ACM, v. 7, 1964, pp. 657-659. MR 31 #865. MR 0176593 (31:865)
  • [3] G. Birkhoff, Lattice Theory, Amer. Math. Soc. Colloq. Publ., vol. 25, Amer. Math. Soc., Providence, R. I., 1940; rev. ed., 1967. MR 0001959 (1:325f)
  • [4] L. Carlitz, "A binomial identity arising from a sorting problem," SIAM Rev., v. 6, 1964, pp. 20-30. MR 29 #4708. MR 0167435 (29:4708)
  • [5] L. Carlitz, "Some multiple sums and binomial identities," J. Soc. Indust. Appl. Math., v. 13, 1965, pp. 469-486. MR 31 #2160. MR 0177902 (31:2160)
  • [6] P. Erdös, "On some asymptotic formulas in the theory of partitions," Bull. Amer. Math. Soc., v. 52, 1946, pp. 185-188. MR 7, 273. MR 0014368 (7:273i)
  • [7] P. Erdös & J. Lehner, "The distribution of the number of summands in the partitions of a positive integer," Duke MathJ., v. 8, 1941, pp. 335-345. MR 3, 69. MR 0004841 (3:69a)
  • [8] P. Erdös & G. Szekeres, "A combinatorial problem in geometry," Compositio Math., v. 2, 1935, pp. 363-470.
  • [9] W. Feller, An Introduction to Probability Theory and Its Applications, Vol. 1, 2nd ed., Wiley, New York, 1957. MR 19, 466. MR 0088081 (19:466a)
  • [10] J. S. Frame, G. de B. Robinson & R. M. Thrall, "The hook graphs of the symmetric group," Canad. J. Math., v. 6, 1954, pp. 316-324. MR 15, 931. MR 0062127 (15:931g)
  • [11] Hansraj Gupta, C. E. Gwyther & J. C. P. Miller, Tables of Partitions, Royal Society Mathematical Tables, Vol. IV, Cambridge Univ. Press, New York, 1962.
  • [12] C. Schensted, "Longest increasing and decreasing sub-sequences," Canad. J. Math., v. 13, 1961, pp. 179-191. MR 22 #12047. MR 0121305 (22:12047)
  • [13] M. P. Schutzenberger, "Quelques remarques sur un construction de Schensted," Math. Scand., v. 12, 1963, pp. 117-128. MR 32 #7433. MR 0190017 (32:7433)
  • [14] G. Szekeres, "An asymptotic formula in the theory of partitions," Quart. J. Math. Oxford Ser. (2), v. 2, 1951, pp. 85-108. MR 13, 210. MR 0043129 (13:210b)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 68.00

Retrieve articles in all journals with MSC: 68.00


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1968-0228216-8
Article copyright: © Copyright 1968 American Mathematical Society

American Mathematical Society